Healthcare & Clinical Calculators
2019 ACR/EULAR SLE Classification Criteria (ANA >= 1:80 Gate & >= 10 Score)
Evaluate Martin Aringer et al.’s 2019 ACR/EULAR Systemic Lupus Erythematosus classification rule enforcing ALL THREE gates: ANA reciprocal titer >= 80, >= 1 clinical criterion, and weighted score >= 10!
Three mandatory gates—why serology >= 10 alone OR ANA < 1:80 NEVER classifies lupus under 2019 ACR/EULAR!
Published jointly by ACR and EULAR (Martin Aringer et al., Arthritis & Rheumatology / Annals of the Rheumatic Diseases, 2019; 96.1% sensitivity, 93.4% specificity), modern SLE classification replaced unweighted 4-of-11 counting with a strict three-gate architecture: (1) Mandatory Entry Gate: ever-positive ANA at reciprocal titer >= 80 (1:80 on HEp-2 cells or equivalent), (2) Clinical Presence Gate: at least ONE clinical domain criterion (Clinical_Pts >= 2, since every clinical item carries 2–10 points; taking only the HIGHEST weight within each of the 7 clinical and 3 immunologic domains!), and (3) Additive Threshold: Clinical_Pts + Immunologic_Pts >= 10!
Test why all three gates matter: ANA 1:160 (B2 = 160 >= 80) with inflammatory arthritis + oral ulcers (highest mucocutaneous = 2, musculoskeletal = 6 -> Clinical B3 = 8) and anti-dsDNA (+6 -> Immunologic B4 = 6) totals 14 >= 10 -> Classified SLE! Drop ANA to 1:40 (B2 = 40) OR set Clinical B3 = 0 with purely serologic B4 = 12 (anti-dsDNA 6 + low C3/C4 4 + aPL 2): classification is properly blocked!
| ANA Titer 1:X (B2) | Clinical Domain Sum (B3) | Immunologic Sum (B4) | 2019 ACR/EULAR Classification Result |
|---|---|---|---|
| 1:160 (>= 80) | 8 pts (>= 1 clinical) | 6 pts (Total = 14) | Classified as SLE (ANA >= 1:80, Clinical >= 1, Total >= 10) |
| 1:40 (< 80) | 8 pts | 6 pts (Total = 14) | Excluded: Entry Criterion ANA >= 1:80 Not Met |
| 1:160 (>= 80) | 0 pts (Serology Only!) | 12 pts (Total = 12) | Not Classified: Requires >= 1 Clinical Criterion & Total >= 10 |
2019 ACR/EULAR Three-Gate SLE Classification Decision
Enforces ANA reciprocal titer B2 >= 80, clinical domain points B3 > 0, and combined clinical + immunologic score B3 + B4 >= 10.
=IF(OR(B2 < 0, B3 < 0, B4 < 0), "Invalid Negative Inputs", IF(B2 < 80, "Excluded: Entry Criterion ANA >= 1:80 Not Met", IF(AND(B3 > 0, B3 + B4 >= 10), "Classified as SLE (ANA >= 1:80, Clinical >= 1, Total >= 10)", "Not Classified: Requires >= 1 Clinical Criterion & Total >= 10")))Additive ACR/EULAR Weighted Domain Sum (Clinical + Immunologic)
Totals highest-per-domain clinical points B3 and immunologic points B4.
=IF(OR(B2 < 0, B3 < 0, B4 < 0), "Invalid Negative Inputs", B3 + B4)Try the example
Use the original values or change them to test your understanding.